Jpouch problems for 20 years

First thank you for accepting me into this community, My problems started the day my resection was done..I have stayed SEVERELY constipated since. I thought my jpouch would finally bring me some quality of life, sadly there has been very few great days. 

I may go 20-25 days without a bowel movement. Like now, I have taken 10 stool softeners a day and still no relieve in 16 days at all. The last bowel movement I had was almost nothing and (sorry for this) but it stunk so bad it made me sick. I've been waking up in pain on both sides of my lower abdomen for a few days now, it's so bad I have to get up immediately.

I go to the Dr. Wednesday, I haven't been to a Dr in 18 years over my jpouch, my insurance ran out and the Dr wouldn't see me anymore so I've been alone thinking this was normal. Any advice or anything you can tell me will be so appreciated. 

Thank you Dawn

Original Post

That sounds pretty uncomfortable, Dawn, and I’m sorry you’ve been going through this for so long. Other than stool softeners, which it sounds like you may be overdoing, is there anything else you’re doing to try to move things along? Is it possible that you’re not drinking enough water? Also, is there anything you’re doing that might make it worse, like using any opiates?

Once you make bricks down there it just about takes a jackhammer to free them up.

Thank you for your reply Scott, 

No opiates, I drink water or koolaid but I do indulge in chocolate milk. I started out with 2 stool softener 2xs a day and desperate after no movent just kept adding because I'm miserable.  I've not eaten much in the past week, I'm very pale and I look like I'm pregnant. I'm just very scared because I used to be able to control it now it controls me. I do take Abilify, Depekote ER, and a blood pressure pills. Again thank you. My new Dr is fantastic I am sure she will help me if I can hold on 48 hrs. 

Dawn, I can’t tell how much water you drink, but it’s possible that you need more. You might get some benefit from soluble fiber (with plenty of water), but I don’t think that will help until things get moving again. It might help keep this from happening again. Both Abilify and Depakote can sometimes cause constipation, but you might know whether the constipation started after you started one of these medications. Your blood pressure medication might be involved, but you don’t say what it is. You probably will need a laxative to clear this up, but I hope you can get some proper medical advice on this. Good luck!

I dont know if it'll work or not but when I get constipated by an overdose of imodium that is barely a tablet a day, I feel pain in my entire gut. I take once tsp of pysllium husk powder with lukewarm milk it works as a wonderful laxative . In constipation when taken with milk it helps move things out and in diarrhea when taken with yoghurt it binds up stool. You may want to give it a shot if you're not lactose intolerant.

Hi Ruby have you tried tap water enema? I’ve been using this up to 4xs a day and helps me with elimination if jpouch! Been dealing with constipation for past year! Saw GI recently after an MRI of pelvic area says there is scar tissue and wants me to see surgeon as may need to go back to ikeostony! Not too pleased now waiting to see colorectal surgeon! In meantime been reading that some people with same issues talk about dilation! I’m trying to read up on it further! All this may explain my straining and thinking it was constipation! Also read if low levels of magnesium this may be the cause for constipation ! So now till I see surgeon confused if it’s scar tissue causing elimination problems or constipation! Hope this tap water enema helps! I remember when I saw surgeon a year ago when I thought it was constipation he said to get the enema throw out the liquid as damaging to the kidneys and you plain tap water! Hope you can find s solution

Add Reply

Likes (0)
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×